Previous issue ·  Next issue ·  Most recent issue · All issues   
Home Overview Authors Editorial Contact Subscribe

Journal of Operator Theory

Volume 46, Issue 3, Supplementary 2001  pp. 477-489.

A Radon-Nikodym theorem for von Neumann algebras

Authors Stefaan Vaes
Author institution: Department of Mathematics, Katholieke Universiteit Leuven, Celestijnenlaan 200B, 3001 Heverlee, Belgium

Summary:  In this paper we present a generalization of the Radon-Nikodym theorem proved by Pedersen and Takesaki in [7]. Given a normal, semifinite and faithful (n.s.f.) weight $\ffi$ on a von Neumann algebra $\rondm$ and a strictly positive operator $\delta$, affiliated with $\rondm$ and satisfying a certain relative invariance property with respect to the modular automorphism group $\sigma^\ffi$ of $\ffi$, with a strictly positive operator as the invariance factor, we construct the n.s.f. weight $\varphi(\delta^{\et} \cdot \delta^{\et})$. All the n.s.f. weights on $\rondm$ whose modular automorphisms commute with $\sigma^\ffi$ are of this form, the invariance factor being affiliated with the centre of $\rondm$. All the n.s.f. weights which are relatively invariant under $\sigma^\ffi$ are of this form, the invariance factor being a scalar.

Contents    Full-Text PDF